# SDR 98ZZZX4124

- Difficulty date: October 28, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N72MR
- Make and model: Cessna 182S
- Aircraft serial: 18280123
- System (JASC): 7160 · Engine Air Intake System
- Part: Elbow
- Part number: 05503623
- Condition: Cracked
- Location: Engine
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

ELBOW IS MANUFACTURED FROM THIN FIBERGLASS OVERLAY, AND WAS MANUFACTURED WITH A SEAM IN THE FINISHED PRODUCT.  THIS ELBOW IS INSTALLED IN THE AIRCRAFT WITH A RUBBER BOOT INSTALLED OVER EACH END.  THE BOOTS ARE ATTACHED WITH WORM-STYLE CLAMPS.  THE FORWARD CLAMP HAD PREVIOUSLY BEEN OVERTORQUED CAUSING THE ELBOW TO BUCKLE AND CRACK AT THE TOP OF THE ELBOW AND CAUSING THE SEAM TO WORK LOOSE AT THE BOTTOM OF THE ELBOW.  PIECES OF THE ELBOW COULD BREAK LOOSE AND BE SUCKED UP INTO THE THROTTLE BODY.
